Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 23, 2021, 5:43 PM EDT for Gadsden County, Jackson County, Florida; Decatur County, Seminole County, Georgia; Houston County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 5:43 PM EDT (21:43 UTC)
- Expired
- Jul 23, 2021, 6:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
Counties Houston County, AL, Gadsden County, FL, Jackson County, FL, Decatur County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2223 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
283
WWUS82 KTAE 232143
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
543 PM EDT Fri Jul 23 2021
ALZ069-FLZ011-016-GAZ142-155-156-232230-
Houston AL-Gadsden FL-Jackson FL-Decatur GA-Seminole GA-Early GA-
543 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...JACKSON...GADSDEN...
SOUTHWESTERN DECATUR...SEMINOLE AND SOUTHWESTERN EARLY COUNTIES UNTIL
630 PM EDT/530 PM CDT/...
At 543 PM EDT/443 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Kinsey to near
Bainbridge. Movement was south at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cottonwood, Quincy, Marianna, Graceville, Dothan, Donalsonville,
Midway, Bainbridge, Taylor, Ashford, Cowarts, Webb, Chattahoochee,
Greensboro, Kinsey, Malone, Sneads, Gretna, Rehobeth and Cottondale.
LAT...LON 3086 8451 3046 8446 3046 8449 3041 8461
3050 8478 3052 8478 3055 8488 3060 8489
3061 8500 3087 8552 3129 8545 3129 8542
3131 8542 3131 8539
TIME...MOT...LOC 2143Z 000DEG 25KT 3125 8538 3085 8458
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:05 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 23, 3:05 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
305 PM EDT Fri Jul 23 2021
.NEAR TERM [Through Saturday]...
Thunderstorm activity this afternoon was focused on two convergent
boundaries. One stretching across the I-75 corridor into Georgia and
another extending from the south-central GA into central AL. These
boundaries will slowly shift south and west through the remainder of
the afternoon driven largely by convective outflow boundaries.
Addition development is possible across our coastal regions as the
seabreeze continues to develop and mature. Some interactions with
southward moving outflow boundaries could also spur the additional
development of storms along the coastal regions. Much of the
activity over land should diminish by later this evening with storm
activity moving over the water for the overnight period.
For Saturday, much drier mid-level air will be advected in from the
north as the upper level ridge to our west continues to slowly move
west. The low level mean flow will be out of the east and northeast
tomorrow, and with much of the better moisture off to the west,
expect the best chance for showers and storms to be across our
Panhandle counties and into SE Alabama with only isolated storms
expected elsewhere. Due to the lower rain chances, expect warmer
temperatures into the mid 90s. Similar to this afternoon, hot temps
will mean high indices of at least 105 for much of the area,
possibly into heat advisory criteria of 108.
.SHORT TERM [Saturday Night Through Sunday Night]...
Ridging aloft will build into the region during the short term
period and mid level winds will switch around from the northwest
to the northeast. This will allow significantly drier air to
filter over our area with PWATs down towards 1.2 inches as
compared to over 2 inches the past few days. Rain chances Sunday
and Sunday night will be well below climo averages with 20-30%
Sunday so expecting isolated coverage Sunday. Highs will reach the
mid 90s and lows in the mid 70s. Along with the drier air, heat
indices won't be quite as high with readings around 100 degrees.
.LONG TERM [Monday Through Friday]...
Monday will continue the drier than average regime with high
pressure aloft but as the week goes on it will lose its hold over
the southeast. PWATs will increase towards mid/late week with a
return of higher rain chances beginning Tuesday. The anticipated
cloud cover and rain chances will keep highs in the lower 90s and
lows in the mid 70s. Heat indices will be around 100 degrees each
day.
&&
.AVIATION...
[Through 18Z Saturday]
Outside of scattered showers and thunderstorms today, which could
bring brief IFR/MVFR conditions and gusty winds, VFR conditions
will prevail. MVFR/IFR ceilings are possible tomorrow morning
across ABY and VLD, but have not put much mention of this in the
TAF yet due to low confidence.
&&
.MARINE...
Outside of thunderstorms, favorable marine conditions will exist
through the middle of next week. Light to moderate northeast winds
this weekend will turn to the southeast and south early next
week.
&&
.FIRE WEATHER...
Moist conditions as of late will keep most fire weather concerns low
through the weekend. Only concern will be higher dispersions through
the next few days due to elevated northeast transport winds. Only
isolated showers and storms are possible.
&&
.HYDROLOGY...
No river flooding is forecast. Localized flooding of poor drainage
areas is possible over the next couple of days in areas that get
training of thunderstorms. Generally widespread amounts of an inch
or less is expected over the next few days but training and slower
moving storms could exceed those amounts.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 95 72 95 74 / 40 30 10 20 10
Panama City 77 92 75 93 76 / 40 40 10 20 10
Dothan 74 93 72 93 73 / 30 30 10 20 0
Albany 74 94 71 94 73 / 20 20 0 10 0
Valdosta 72 95 70 93 72 / 30 20 0 20 0
Cross City 74 94 72 93 74 / 50 30 10 30 20
Apalachicola 77 89 76 90 78 / 50 40 10 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT /6 PM CDT/ this evening for Calhoun-
Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal Wakulla-
Inland Bay-Inland Franklin-Inland Gulf-Inland Wakulla-
Liberty.
High Rip Current Risk until 10 PM EDT /9 PM CDT/ this evening
for Coastal Bay-Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Dobbs
MARINE...Scholl
FIRE WEATHER...Dobbs
HYDROLOGY...SchollIn the hours before
Local storm report, Jul 23, 4:31 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 WNW COOL SPRING 31.24N 83.63W
07/23/2021 COLQUITT GA PUBLIC
LARGE TRUCK TRAILER BLEW OVER IN STRONG
WINDS NEAR JR SUBER ROAD AND ELLENTON NORMAN
ROAD.
&&Local storm report, Jul 23, 4:36 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM EDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 1 NW MOULTRIE MUNICIPAL 31.09N 83.81W
07/23/2021 COLQUITT GA EMERGENCY MNGR
LARGE AMOUNT OF WATER OVER LEE LEWIS ROAD.
&&Special weather statement, Jul 23, 4:44 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
444 PM EDT Fri Jul 23 2021
FLZ016>018-GAZ157-158-232130-
Gadsden FL-Inland Jefferson FL-Leon FL-Grady GA-Thomas GA-
444 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...
NORTHWESTERN JEFFERSON...NORTHEASTERN LEON...GRADY AND SOUTHWESTERN
THOMAS COUNTIES UNTIL 530 PM EDT...
At 444 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whigham, or near Cairo, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Cairo, Havana, Thomasville, Tallahassee, Whigham, Alma,
Capel, Darsey, Scotland, Rocky Hill, Miccosukee, Iamonia, Drifton,
Calvary, Casa Blanco, Princes Still, Nickleville, Forest Meadows Park
and Pisgah Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3048 8376 3054 8439 3055 8445 3066 8439
3069 8440 3069 8438 3090 8438 3101 8412
TIME...MOT...LOC 2044Z 320DEG 16KT 3089 8427
42-DVDSpecial weather statement, Jul 23, 4:59 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Fri Jul 23 2021
ALZ066-067-069-GAZ142-232145-
Dale AL-Henry AL-Houston AL-Early GA-
459 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DALE...SOUTHERN HENRY...
NORTHERN HOUSTON AND SOUTHWESTERN EARLY COUNTIES UNTIL 545 PM EDT/445
PM CDT/...
At 459 PM EDT/359 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles northeast of Ozark
to near Blakely. Movement was south at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Headland, Dothan, Blakely, Ozark, Taylor, Midland City, Kinsey,
Ashford, Cowarts, Newton, Webb, Columbia, Pinckard, Grimes, Avon,
Newville, Napier Field, Gordon, Jakin and Haleburg.
LAT...LON 3137 8491 3126 8490 3125 8492 3108 8492
3118 8549 3120 8549 3120 8556 3158 8562
TIME...MOT...LOC 2059Z 344DEG 18KT 3149 8552 3133 8498
42-DVDSpecial weather statement, Jul 23, 5:11 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
511 PM EDT Fri Jul 23 2021
FLZ016>018-232215-
Gadsden FL-Inland Jefferson FL-Leon FL-
511 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GADSDEN...NORTHWESTERN
JEFFERSON AND LEON COUNTIES UNTIL 615 PM EDT...
At 510 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Tallahassee, moving south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Midway, Tallahassee, Havana, Woodville, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Lake Bradford, Alma, Cody, Leon Sinks, Gaither Community
Center, Tallahassee Memorial Hosp, Miccosukee, Iamonia, Eight Mile
Pond, Drifton and Tallahassee Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3028 8384 3027 8386 3029 8425 3030 8425
3030 8451 3069 8443 3066 8383 3029 8383
TIME...MOT...LOC 2110Z 344DEG 18KT 3065 8415
42-DVDSpecial weather statement, Jul 23, 5:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
543 PM EDT Fri Jul 23 2021
ALZ069-FLZ011-016-GAZ142-155-156-232230-
Houston AL-Gadsden FL-Jackson FL-Decatur GA-Seminole GA-Early GA-
543 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...JACKSON...GADSDEN...
SOUTHWESTERN DECATUR...SEMINOLE AND SOUTHWESTERN EARLY COUNTIES UNTIL
630 PM EDT/530 PM CDT/...
At 543 PM EDT/443 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Kinsey to near
Bainbridge. Movement was south at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cottonwood, Quincy, Marianna, Graceville, Dothan, Donalsonville,
Midway, Bainbridge, Taylor, Ashford, Cowarts, Webb, Chattahoochee,
Greensboro, Kinsey, Malone, Sneads, Gretna, Rehobeth and Cottondale.
LAT...LON 3086 8451 3046 8446 3046 8449 3041 8461
3050 8478 3052 8478 3055 8488 3060 8489
3061 8500 3087 8552 3129 8545 3129 8542
3131 8542 3131 8539
TIME...MOT...LOC 2143Z 000DEG 25KT 3125 8538 3085 8458
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:19 PM EDT | Special Weather Statement | TAE | Wakulla | 26 min |
| Jul 23, 3:11 AM EDT | Rip Current Statement | TAE | Bay, Gulf | 19 hr |
| Jul 23, 3:01 PM EDT | Special Weather Statement | TAE | Lafayette | 44 min |
| Jul 23, 5:11 PM EDT | Special Weather Statement | TAE | Jefferson, Leon | 64 min |
| Jul 23, 5:34 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jul 23, 6:24 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jul 23, 6:31 PM EDT | Special Weather Statement | TAE | Jackson | 44 min |
| Jul 23, 6:44 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 76 min |
| Jul 23, 7:19 PM EDT | Special Weather Statement | TAE | Washington | 41 min |
| Jul 23, 7:28 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 23, 7:41 PM EDT | Special Weather Statement | TAE | Franklin, Gulf | 79 min |
| Jul 23, 7:45 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 23, 7:54 PM EDT | Special Weather Statement | TAE | Bay, Walton | 81 min |
| Jul 23, 12:54 PM EDT | Special Weather Statement | TAE | Brooks | 51 min |
| Jul 23, 2:58 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Tift | 47 min |
| Jul 23, 3:25 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Cook | 35 min |
| Jul 23, 3:51 PM EDT | Areal Flood Advisory | TAE | Colquitt | 114 min |
| Jul 23, 4:05 PM EDT | Flash Flood Warning | TAE | Colquitt | 115 min |
| Jul 23, 4:17 PM EDT | Special Weather Statement | TAE | Lee | 43 min |
| Jul 23, 4:18 PM EDT | Special Weather Statement | TAE | Grady | 42 min |
| Jul 23, 4:32 PM EDT | Areal Flood Advisory | TAE | Lee | 118 min |
| Jul 23, 4:44 PM EDT | Special Weather Statement | TAE | Grady | 46 min |
| Jul 23, 4:51 PM EDT | Areal Flood Advisory | TAE | Dougherty | 114 min |
| Jul 23, 4:59 PM EDT | Special Weather Statement | TAE | Early | 46 min |
Nearby
Special Weather Statements in Florida, 2021Special Weather Statements in Georgia, 2021Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.